Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


will everyone get the side effect?
Nov 6, 2006

dear dr.young hi,i've been positive for 9 months and do not require meds yet,cd4 - 398 (20%) ,the first one was 348 (23%). VL unkknown because never tested by hospital yet.

how long would you estimate that i will have to start meds? some said cd4 drop approximately 50 per year ?

and if i start meds,what possible side effect will i get? is it buffalo hump? or lipo??

please,i hope to get these answers....

and one more thing,for all drs giving advice here - THANK YOU FOR HELPING US!!!

JH

Response from Dr. Young

Thank you for your post and comments.

You have CD4 counts that hover around the recommended starting level (350)-- when to start will depend on how you're feeling and how rapidly your CD4 cells decline over time.

The key thing is not to react to any single test at this point, since there's a lot of day to day variability.

Medications, when needed are the best preventive medicine we have- they'll prevent progression to the horrible complications of AIDS and death. Newer medications can be very, very well tolerated in the majority of persons starting on treatment and not everyone will develop side effects.

Indeed, not everyone will get lipo or buffalo hump as you've mentioned. Waiting for lower CD4 counts to start treatment actually seems increase the risk, rather than decrease (another potential example of preventative medicine).

I'll refer you to a couple of recent posts on HIVer's 1 year follow up for examples of nice responses to treatment.

Hope this helps. Best, BY



Previous
Kaposi sarcoma
Next
recent labs

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement